visual effects question

All Gurus once were Newbies
Forum rules
There are no such things as "stupid" questions. However if you think your question is a bit stupid, then this is the right place for you to post it. Please stick to easy to-the-point questions that you feel people can answer fast. For long and complicated questions prefer the other forums within the support section.
Before you post please read how to get help

visual effects question

Postby Lucuva on Mon Feb 09, 2009 9:47 pm

I recently did some tweaking with the effects but then for no reason they stopped and it went back from the custom back to "None" and whenever I try to activate it again it brings up a window looking for the drivers then an error window stating "Desktop effects could not be enabled" any ideas or suggestions?? thanks in advance.
"Less QQ more pew pew!"
User avatar
Lucuva
Level 1
Level 1
 
Posts: 1
Joined: Mon Feb 09, 2009 9:32 pm

Linux Mint is funded by ads and donations.
 

Re: visual effects question

Postby keplerspeed on Tue Feb 10, 2009 1:42 am

Visual effects are not able to be enabled if the correct driver cannot be found. Go to admin>hardware drivers, and see if an 'accelerated graphics driver' appears. If it is there, install it all then re-enable your visual effects.

If the driver doesnt appear in hardware drivers, issue this command to the terminal so we can see what graphics card you have.

lspci
| Compaq Presario F500 | AMD Turion64 |
User avatar
keplerspeed
Level 2
Level 2
 
Posts: 53
Joined: Mon Nov 10, 2008 8:27 am
Location: Australia

Re: visual effects question

Postby Nuxer on Tue Feb 10, 2009 5:57 am

Install Compiz check and run to determine what is the problem.

sudo wget http://blogage.de/files/9124/download -O compiz-check

chmod +x compiz-check

./compiz-check
User avatar
Nuxer
Level 1
Level 1
 
Posts: 16
Joined: Tue Feb 10, 2009 5:32 am
Location: India


Return to Newbie Questions

Who is online

Users browsing this forum: Bing [Bot], cinnamoncoffee and 32 guests